MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC. CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY; IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR

VENTANA MEDICAL SYSTEMS INC. CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY; IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR
Catalog Number 05278414001
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The serial number of the analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of discrepant results with the confirm anti-estrogen receptor (er) (sp1) rabbit monoclonal primary antibody assay for a patient sample tested on a benchmark ultra stainer module.The initial result was er negative.The repeat result was moderate er positive.The patient was diagnosed as triple negative breast cancer (tnbc).With the updated er-positive result, it is reported that the patient would be eligible for hormone therapy.Despite multiple attempts, no further information related to the patient, including current condition, any deleterious effects, and diagnostic decisions based on the assay results, could be obtained.
 
Additional Manufacturer Narrative
Despite multiple attempts, no further information related to the patient, including current condition, any deleterious effects, and diagnostic decisions based on the assay results, could be obtained.Details regarding repeat testing practices, sample collection, lot numbers, protocols, and control usage were requested but remain unknown.A preliminary internal investigation revealed a reduction in tumor stain intensity and percent tumor cell staining in weak-staining breast carcinoma cases when testing specific batches of raw material.Current raw material batches utilized in the production of finished goods show no evidence of light staining.Roche has advised customers to discontinue the use of and discard any remaining inventory of the affected 11 reagent lots.The issue would not cause adverse health consequences when the external positive control tissues and staining procedures are used, as recommended in the product method sheet, which states that a positive tissue control must be run with each run and cap/clia guidelines are followed.The results are interpreted by a qualified pathologist in conjunction with histological examination and relevant clinical information to detect inappropriate cell staining on known control tissues and internal control cells, per the product method sheet.Mitigating factors include the use of recommended external positive control tissues (a weakly positive breast carcinoma), using er in conjunction with pr, and assessing er status in the context of clinical history and tumor morphology.

Brand Name
CONFIRM ANTI-ESTROGEN RECEPTOR (ER) (SP1) RABBIT MONOCLONAL PRIMARY ANTIBODY
Common Device Name
IMMUNOHISTOCHEMISTRY ANTIBODY ASSAY, ESTROGEN RECEPTOR
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC.
1910 e innovation park dr
tucson AZ 85755
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23838220
Report Number2028492-2025-05193
Device Sequence Number20081851
Product Code MYA
UDI-Device Identifier04015630972234
UDI-Public04015630972234
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05278414001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown